Alert archive / Texas / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 260, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at May 2, 2000, 10:28 PM CDT for Kaufman County, Texas. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- May 2, 2000, 10:28 PM CDT (03:28 UTC)
- Expired
- May 2, 2000, 11:25 PM CDT
- In force
- 57 min
- Issued by
- NWS Fort Worth, TX
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Kaufman County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 86 km from the middle of the area, began a volume at 03:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 3.5 hours before the alert went out and 83 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 50 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 1902 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 68 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KFWD 030330 SVRFTW TXC257-030425- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE FORT WORTH TX 1028 PM CDT TUE MAY 2 2000 THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... KAUFMAN COUNTY IN NORTH CENTRAL TEXAS * UNTIL 1125 PM CDT. * AT 1028 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A SEVERE THUNDERSTORM 6 MILES SOUTHWEST OF FORNEY...MOVING EAST NORTHEAST AT 20 MPH. DIME TO NICKEL SIZE HAIL IS LIKELY WITH THIS STORM. * LOCATIONS IN THE WARNING INCLUDE TERRELL AND FORNEY. * THE SEVERE THUNDERSTORM WILL BE NEAR... FORNEY AROUND 1035 PM CDT. TERRELL AROUND 1115 PM. LAT...LON 3279 9653 3262 9653 3274 9620 3285 9624
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 2, 5:04 PM CDT, 5 hours 24 minutes earlier.
Area forecast discussion, May 2, 5:04 PM CDT, 5 hours 24 minutes before
AREA FORECAST DISCUSSION...UPDATED FOR AVIATION NATIONAL WEATHER SERVICE FORT WORTH TX 504 PM CDT TUE MAY 2 2000 UPPER LOW WILL CONTINUE TO MOVE SLOW AND ERRATIC TO THE EAST AND SOUTHEAST THROUGH THE FORECAST PERIOD. WILL KEEP LOW POPS IN WRN 2/3 NORTH TEXAS WITH HIGHEST POPS IN SOUTHEAST. BASICALLY WENT WITH GUIDANCE TEMPS. BY EXTENDED PERIOD ON WEST SIDE OF UPPER LOW. WILL GO SLIGHT CHANCE THUNDERSTORMS WITH WEAK DISTURBANCES MOVING SOUTH ON BACK SIDE OF LOW. DFW 54/77/59/79 2200 ACT 57/80/60/82 3311 .FTW...NONE. 59 ...AVIATION DISCUSSION... LOW CLOUDS AND SHOWERS CONTINUE TO DEVELOP AND WRAP AROUND CUT-OFF H5 LOW. SCATTERED TO WIDELY SCATTERED NATURE OF SHOWERS/-TSRA WILL MAKE IT TOUGH TO FORECAST FOR AIRPORTS. HOWEVER...WILL MENTION A TEMPO GROUP FOR KACT THIS EVENING AND INDICATE PRECIP AROUND IN METRO AIRPORTS WITH THE INCLUSION OF A CB CLOUD TYPE THIS EVENING. CIGS TO LOWER TO BKN015 $BEFORE SUNRISE...WITH A LOW LIFTING TREND TAKING PLACE THROUGHOUT THE DAY TOMORROW. 80
In the hours before
Special weather statement, May 2, 7:55 PM CDT, 2 hours 33 minutes before
TXZ102>105-117>121-131>134-030200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 755 PM CDT TUE MAY 2 2000 COLD AIR FUNNEL CLOUDS HAVE BEEN REPORTED AROUND THE METROPLEX THIS EVENING. WHILE IT IS POSSIBLE FOR A COUPLE OF THE FUNNELS TO REACH THE GROUND...THEY TYPICALLY ARE VERY WEAK AND CAUSE LITTLE...IF ANY...DAMAGE. SHOULD YOU SEE FUNNEL CLOUDS IN YOUR AREA...SEEK SHELTER INDOORS BUT DO NOT PANIC. 80
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 2, 7:50 PM CDT | Severe Thunderstorm Warning | FWD | Tarrant | 40 min |
| May 2, 8:59 PM CDT | Severe Thunderstorm Warning | FWD | Johnson | 31 min |
| May 2, 9:02 PM CDT | Severe Thunderstorm Warning | FWD | Kaufman | 43 min |
| May 2, 9:11 PM CDT | Severe Thunderstorm Warning | FWD | Dallas, Ellis | 34 min |
| May 2, 9:45 PM CDT | Severe Thunderstorm Warning | FWD | Dallas, Ellis | 45 min |
| May 2, 9:48 PM CDT | Severe Thunderstorm Warning | FWD | Rockwall | 42 min |
| May 3, 4:52 PM CDT | Severe Thunderstorm Warning | FWD | Tarrant | 38 min |
| May 3, 5:28 PM CDT | Severe Thunderstorm Warning | FWD | Dallas, Tarrant | 62 min |
| May 3, 6:19 PM CDT | Severe Thunderstorm Warning | FWD | Hood | 56 min |
| May 3, 6:34 PM CDT | Severe Thunderstorm Warning | FWD | Dallas | 41 min |
| May 3, 6:45 PM CDT | Severe Thunderstorm Warning | FWD | Ellis | 60 min |
| May 3, 6:48 PM CDT | Severe Thunderstorm Warning | FWD | Somervell | 57 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.